# SDR ERAA082721

- Difficulty date: November 20, 2002
- Submitted: December 30, 2002
- Operation: Air carrier
- Aircraft: N164EH
- Make and model: Bell 412
- Aircraft serial: 33004
- Aircraft time: 14,103 hours
- System (JASC): 6230 · Main Rotor Mast/Swashplate
- Part: Mast
- Part number: 412040366105
- Part serial: A17
- Condition: Leaking
- Location: Main Rotor
- Part time: 11,790 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

MAST SEAL IS LEAKING.  MAST SPLINES CORRODED, BEARING PITTED, NUT CORRODED, PLATE PITTED, RACE NUT GOUGED, LINGER SCORED & WORN. DISASSEMBLED FOR SEAL CHANGE & FOUND CORROSION.  COMPLETELY DISASSEMBLED AND FOUND MAST UNECONOMICAL TO REPAIR DUE TO SO MANY UNSERVICEABLE ITEMS.  PERFORMED VISUAL & NDT INSPECTIONS ON LOCK PLATE & CHECKED SLINGER AND FOUND NO DEFECTS. SCRAPPED MAST ASSEMBLY.
